ACUTE CORONARY SYNDROME INDUCED BY INTRAVENOUS EPHEDRINE IN PREGNANT WOMAN WITH NORMAL CORONARIES.

Main Article Content

Alexander Gedevanishvili
Antonio Chamoun
Barry F Uretsky
Atiar M Rahman

Keywords

ephedrine, myocardial infarction, cesarean section

Abstract

Intravenous  ephedrine  administered  during  a  C-section  was  observed  to  cause  an  acute  coronary syndrome in a pregnant woman with normal coronaries. The patient developed sub-sternal chest pain, was noted to have 10 beats of non-sustained ventricular tachycardia, ST abnormalities were observed on her ECG and cardiac enzymes were elevated. The patient had normal coronary arteries by angiogram and during a one-year period of follow up no further cardiac events occurred

Abstract 112 | PDF Downloads 24

References

1. Theoharides TC. Sudden death of a healthy college student related to ephedrine toxicity from a ma-huang containing drink. J Clin Psychopharmacol
1997;17:437-9 (lett).
2. Haller CA, Benowitz NL. Adverse cardiovascular and central nervous system events associated with dietary supplements containing ephedra alkaloids. N Engl J Med 2000; 343:1833-8.
3. Ludwig H, Genz HJ. Thrombolytic treatment during pregnancy. Thromb Haemost 1981; 46: 438-42.
4. Fagher B, Ahlgren M, Astedt B. Acute massive pulmonary embolism treated with streptokinase during labor and the early puerperium. Acta Obstet Gynecol 1990; 69:659-61.
5. Movesesian MA, Wray RB. Postpartum myocardial infarction. Br Heart J 1989; 62:154-6.
6. Rallings P, Exner T, Abraham R. Coronary artery vasculitis and myocardial infarction associated with antiphospholipid antibodies in pregnant woman. Aust N Z Med 1989; 19: 347-50.
7. Liu SS, Forrester RM, Murphy GS, Chen K, Glassenberg R. Anesthetic management of a parturient with myocardial infarction related to cocaine use. Can J
Anaesth 1992; 39:858-61.
8. Nolan TE, Savage RW. Peripartum myocardial infarction from presumed Kawasaki’s disease. South Med J 1990; 83:1360-1.
9. Hirabayashi Y, Saitoh K , Fukuda H, Mitsuhata H, Shimizu R. Coronary artery spasm after ephedrine in a patient with high spinal anesthesia. Anesthesiology
1996; 84:221-4.